Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 71, NWS Tallahassee, FL

December 13, 2009Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Dec 13, 2009, 7:53 AM CST for Dale County, Alabama. It took effect at Dec 13, 2009, 7:12 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 13, 2009, 7:53 AM CST (13:53 UTC)
In effect from
Dec 13, 2009, 7:12 PM CST
Expired
Dec 19, 2009, 3:59 PM CST
In force
6 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Dale County, AL

The river

Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1). The gauge peaked at 31.92 ft at Dec 15, 2009, 9:00 PM CST.

actionminormoderatemajor10203012/1312/1412/1512/1612/1712/1812/1912/20
Action stage
14 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 131353
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 AM EST SUN DEC 13 2009

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN ALABAMA... 

  CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY
 ...MINOR FLOODING IS FORECAST...

...RAIN IS FALLING AND IS EXCEPTED TO CONTINUE ACROSS THE SOUTHEAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-141353-
/O.NEW.KTAE.FL.W.0071.091214T0112Z-091217T1000Z/
/NEWA1.1.ER.091214T0112Z.091215T0600Z.091217T0400Z.NO/
853 AM EST SUN DEC 13 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  22.7 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.0 FEET MINOR LOW LAND FLOODING WILL OCCUR.
  AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER NEAR NEWTON ALABAMA
  WILL AFFECT STORES AND APARTMENTS NEAR HIGHWAY 92...EIGHT MILES DOWNSTREAM.


&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

CHOCTAWHATCHEE RIVER
  NEWTON        19  14.4 SUN 08 AM   21.3   22.7   21.2   17.8   13.9


$$
8 follow-up statements
000 
WGUS82 KTAE 141551
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 AM EST MON DEC 14 2009

...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER
   IN ALABAMA NEAR NEWTON AFFECTING DALE COUNTY...
 
...MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-151551-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091218T0000Z/
/NEWA1.1.ER.091214T0630Z.091215T1200Z.091217T1800Z.NO/
1051 AM EST MON DEC 14 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM MONDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER NEAR 
  NEWTON ALABAMA WILL AFFECT STORES AND APARTMENTS NEAR HIGHWAY 92...EIGHT MILES
  DOWNSTREAM.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

CHOCTAWHATCHEE RIVER
  NEWTON        19  21.5 MON 10 AM   23.8   22.3   19.7   16.9   14.5



$$
000 
WGUS42 KTAE 150110
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EST MON DEC 14 2009



...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR
   NEWTON AFFECTING DALE COUNTY...

...FORECAST FLOODING CHANGED FROM MINOR TO MAJOR SEVERITY...

...CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY 
   MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-160110-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091218T1245Z/
/NEWA1.3.ER.091214T0630Z.091215T1800Z.091218T0645Z.NO/
810 PM EST MON DEC 14 2009

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM MONDAY THE STAGE WAS 24.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.1 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 30.0 FEET...MAJOR FLOODING WILL AFFECT HOMES AND FARMLAND NEAR 
  NEWTON.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

CHOCTAWHATCHEE RIVER
  NEWTON        19  24.6 MON 07 PM   30.2   27.7   22.5   18.3   15.2 



$$
000 
WGUS82 KTAE 150848
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EST TUE DEC 15 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY 
 ...MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-160848-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091220T0524Z/
/NEWA1.3.ER.091214T0630Z.091216T0600Z.091219T2324Z.NO/
348 AM EST TUE DEC 15 2009

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM TUESDAY THE STAGE WAS 29.4 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.5 FEET TUESDAY NIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MAJOR FLOODING WILL AFFECT HOMES AND FARMLAND NEAR
  NEWTON.


&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHOCTAWHATCHEE RIVER
  NEWTON        19  29.4 TUE 03 AM   32.9   28.9   24.5   20.9      M



$$
000 
WGUS82 KTAE 151601
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1101 AM EST TUE DEC 15 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY 
 ...MAJOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-161601-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091220T0440Z/
/NEWA1.3.ER.091214T0630Z.091216T0000Z.091219T2240Z.NO/
1101 AM EST TUE DEC 15 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 30.8 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.2 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHOCTAWHATCHEE RIVER
  NEWTON        19  30.8 TUE 10 AM   31.6   27.6   23.7   20.5   17.1



$$
000 
WGUS82 KTAE 160057
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 PM EST TUE DEC 15 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY 
 ...MAJOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-170057-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091220T0600Z/
/NEWA1.3.ER.091214T0630Z.091216T0600Z.091220T0000Z.NO/
757 PM EST TUE DEC 15 2009

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM TUESDAY THE STAGE WAS 31.5 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.8 FEET BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MAJOR FLOODING WILL AFFECT HOMES AND FARMLAND NEAR 
  NEWTON.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHOCTAWHATCHEE RIVER
  NEWTON        19  31.5 TUE 07 PM   31.7   29.2   25.3   21.5   17.4



$$
000 
WGUS82 KTAE 161519
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EST WED DEC 16 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY 
 ...MAJOR FLOODING IS OCCURRING AND WILL DROP TO MODERATE FLOODING TODAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-171519-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091219T1712Z/
/NEWA1.3.ER.091214T0630Z.091216T0000Z.091219T1112Z.NO/
1019 AM EST WED DEC 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 31.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY 
  MORNING.
* IMPACT...AT 30.0 FEET...MAJOR FLOODING WILL AFFECT HOMES AND FARMLAND NEAR 
  NEWTON.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CHOCTAWHATCHEE RIVER
  NEWTON        19  31.0 WED 09 AM   28.1   23.9   18.8   13.8   10.6



$$
000 
WGUS82 KTAE 171530
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST THU DEC 17 2009

...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR
   NEWTON AFFECTING DALE COUNTY...
 
...MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

ALC045-181530-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-000000T0000Z/
/NEWA1.3.ER.091214T0630Z.091216T0000Z.000000T0000Z.NO/
1030 AM EST THU DEC 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM THURSDAY THE STAGE WAS 26.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 23.3 FEET BY TOMORROW
  MORNING.




&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

CHOCTAWHATCHEE RIVER
  NEWTON        19  26.1 THU 09 AM   23.3   24.9   25.4   23.5   20.3



$$
000 
WGUS82 KTAE 180249
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EST THU DEC 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON AFFECTING DALE COUNTY. 

  THE CHOCTAWHATCHEE RIVER NEAR GENEVA AFFECTING GENEVA COUNTY. 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...

  THE CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES AND WASHINGTON COUNTIES.
 
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE AFFECTING WALTON COUNTY.
 
 ...MODERATE FLOODING IS OCCURRING AND FORECAST AT NEWTON...GENEVA...AND CARYVILLE... 
    WHILE MODERATE FLOODING IS OCCURRING AT BRUCE WITH MAJOR FLOODING FORECAST
    BY FRIDAY NIGHT AND SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

ALC045-190249-
/O.EXT.KTAE.FL.W.0071.000000T0000Z-091219T2159Z/
/NEWA1.3.ER.091214T0630Z.091216T0000Z.091219T1559Z.NO/
949 PM EST THU DEC 17 2009

THE FLOOD WARNING IS EXTENDED UNTIL SATURDAY AFTERNOON...AND CONTINUES
  FOR
  THE CHOCTAWHATCHEE RIVER NEAR NEWTON.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM THURSDAY THE STAGE WAS 22.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO MODERATE FLOODING LEVELS TONIGHT...THEN 
  FALL TO MINOR FLOODING LEVELS ON FRIDAY NIGHT.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER NEAR 
  NEWTON ALABAMA WILL AFFECT STORES AND APARTMENTS NEAR HIGHWAY 92...EIGHT MILES
  DOWNSTREAM.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

CHOCTAWHATCHEE RIVER
  NEWTON        19  22.7 THU 08 PM   21.5   19.2   18.4   17.3   15.4

$$

ALC061-190249-
/O.EXT.KTAE.FL.W.0075.000000T0000Z-091221T0627Z/
/GNVA1.2.ER.091215T2114Z.091218T1800Z.091221T0027Z.NO/
949 PM EST THU DEC 17 2009

THE FLOOD WARNING IS EXTENDED UNTIL LATE SUNDAY NIGHT...AND CONTINUES 
  FOR
  THE CHOCTAWHATCHEE RIVER NEAR GENEVA.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 30.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.0 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 30.0 FEET...ABOUT 30 HOMES OUTSIDE THE LEVEE WILL FLOOD.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

CHOCTAWHATCHEE RIVER
  GENEVA        23  30.8 THU 08 PM   30.9   29.8   26.0   20.4   18.0

$$

FLC059-133-190249-
/O.CON.KTAE.FL.W.0066.000000T0000Z-000000T0000Z/
/CARF1.2.ER.091215T1500Z.091220T0600Z.000000T0000Z.NO/
949 PM EST THU DEC 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 16.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY EARLY SUNDAY 
  MORNING THEN BEGIN FALLING.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

CHOCTAWHATCHEE RIVER
  CARYVILLE     12  16.0 THU 09 PM   17.1   18.6   18.8   17.9   16.3

$$

FLC131-190249-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/BRUF1.3.ER.091207T0552Z.091222T1410Z.000000T0000Z.NO/
949 PM EST THU DEC 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHOCTAWHATCHEE RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 14.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY LATE TUESDAY 
  MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE


CHOCTAWHATCHEE RIVER
  BRUCE         13  14.2 THU 08 PM   14.8   17.1   19.5   21.3   21.5

$$

GOULD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:45 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 13, 7:45 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST SUN DEC 13 2009

.SYNOPSIS...
WITH A LOW SUN ANGLE...NEAR CALM WINDS...HIGH DEW POINTS...AND
DRIZZLE OR LIGHT RAIN ASSOCIATED WITH A SLOWLY DRIFTING WARM
FRONT...WIDESPREAD VISIBILITIES OF ONE-HALF MILE WERE NOTED THIS
MORNING AND WILL ONLY BE SLOW TO LIFT. THEREFORE A DENSE FOG
ADVISORY WAS ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 11 AM EST.
OTHERWISE...AT 8 AM EST...TEMPS/DEW POINTS RANGED FROM UPPER 40S
EACH ACROSS SE ALA AND SRN GA N OF FRONT TO MID 60S EACH ACROSS FL
COASTAL COUNTIES SOUTH OF FRONT.

AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN CONTINUES TO SHOW A PROGRESSIVE SPLIT
FLOW OVER THE LOWER 48 WITH AN ACTIVE SOUTHERN STREAM DOMINATED BY
SEVERAL SHORT WAVES. ONE WAS EXITING SRN NV...ANOTHER OVER SRN
IL...AND THE LAST OVER THE SOUTHEAST. LOOKING S...STRONG RIDGE OVER
SE GULF/WRN ATLC. THE SOUTHEAST CONUS SHORT WAVE WILL EXIT THE
CAROLINA COAST BY THIS AFTERNOON WITH ISENTROPIC LIFT DIMINISHING
ACROSS THE NORTHERN CWA. THE NV SHORT WAVE MOVES RAPIDLY EAST
THROUGH THE CENTRAL PLAINS AND MIDWEST THROUGH MONDAY...WITH
UPSTREAM ENERGY DIGGING A MORE SUBSTANTIAL TROUGH ACROSS THE FOUR
CORNERS REGION INTO THE SOUTHERN HIGH PLAINS ON TUESDAY. THIS WILL
RESULT IN A SLIGHT NORTHWARD AMPLIFICATION OF THE SUBTROPICAL RIDGE
CENTERED NORTH OF HISPANOLA.

AT LOWER LEVELS...
ANALYSIS SHOWS A DIFFUSE LOW PRESSURE OVER SRN MS WITH A WARM
FRONT STRETCHING EWD ACROSS THE FL PANHANDLE COAST THEN NEWD TO THE
SE MOST GA COAST....AND A WEAK COLD FRONT STRETCHING SWD FROM THE
LOW INTO THE GULF. THE WARM FRONT IS NOTED BY CURRENT TEMPS...I.E.
CROSS CITY S OF FRONT IS 67 WHILE TALLAHASSEE AND VALDOSTA N OF
FRONT ARE 52 AND 49 DEGREES RESPECTIVELY. RADAR INDICATED THAT A
ZONE OF STRONG ISENTROPIC LIFT REMAINS OVER THE NORTHERN CWA WITH A
LARGE AREA OF MODERATE RAIN AND ISOLATED THUNDERSTORMS. HIGH
PRESSURE NOW EXITING THE VIRGINIA COAST WILL BE PUSHED FURTHER SEWD
THROUGH TODAY ALLOWING A RIDGE OF HIGH PRESSURE TO BUILD IN SOUTH OF
WARM FRONT. THIS IN TURN ALLOWS THE MID AND UPPER LEVELS TO DRY OUT
FROM S-N...BUT KEEPS LOW LEVELS MOIST.

IN RESPONSE TO CONTINUED EWD MOVEMENT OF ABOVE IL SHORTWAVE...THE
LOW WILL MOVE EWD ACROSS ALABAMA INTO GEORGIA INTO THIS AFTN
REACHING THE DELMARVA COAST THIS EVE LIFTING THE WARM FRONT FURTHER
NWD WHILE THE ASSOCD COLD FRONT WEAKENS FURTHER AND STALLS NW OF
CWA. UPSTREAM RADARS SHOW PRECIP GRADUALLY SHIFTING EASTWARD WITH
LOW SO EXPECT GRADUAL DECREASE FROM SW-NE TODAY. DESPITE MID/UPPER
LEVELS DRYING OUT...VERY SLOW DRIFT OF FRONT MEANS LOW LEVELS REMAIN
MOIST THROUGH SHORT TERM. THIS REFLECTED IN MODEL SOUNDINGS. I.E.
GFS TAE WITH 1.66 INCH PWAT AT 18Z SUN REMAINING ABOVE 1.4 INCHES
THRU 18Z TUE AND THEN BEGIN CLIMBING AGAIN AHEAD OF NEXT COLD FRONT
PASSAGE LATE TUES.

THE STRONG PLAINS SHORTWAVE WILL PUSH A FRONT SOUTHEAST OVER THE
PLAINS/MID MISS RIVER VALLEY MONDAY...AND TO THE LWR MISS VALLEY
MON NIGHT. ON TUESDAY...AN UPPER LOW MOVES NORTH OF THE GREAT LAKES
WITH THE NEXT COLD FRONT EXTENDING DOWN TO THE GULF COAST STATES
EVENTUALLY REACHING LOCAL REGION LATE TUES. MODELS DIFFER ON THE
STRENGTH OF SHORTWAVE ENERGY MOVING NORTHEAST THROUGH THE ZONAL FLOW
OVER THE SOUTHERN PLAINS TO SOUTHEASTERN CONUS WITH GFS STRONGEST
WITH THIS ENERGY.

&&

.SHORT TERM (THIS AFTERNOON THROUGH MONDAY)...
THIS AFTERNOON...THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD
THROUGH THE CWA. NORTH OF FRONT...ISENTROPIC RAIN WITH MAINLY
ELEVATED CONVECTION PERSISTS. ALONG AND SOUTH OF FRONT...SCT STORMS
WITH RAIN BECOMING MORE SURFACE BASED WITH WDLY SCT/SCT SHOWERS AND
TSTMS. ALSO HERE...ML CAPES INCREASE TO AROUND 1000 J/KG GENERALLY
OVER THE SOUTHERN THIRD OF THE FORECAST AREA AS WARM MOIST AIR MOVES
INTO THE REGION.  DESPITE THIS MORE FAVORABLE CONVECTIVE
ENVIRONMENT...DEEP LAYER LIFT AND SHEAR WILL BE MINIMAL AT BEST WITH
THE NE MOVEMENT OF THE LOW AND WITH NO SIGNIFICANT SHORTWAVES
AFFECTING THE AREA....CHANCES OF STRONG STORMS MINIMAL WITH BEST
CHANCES WRN PANHANDLE COAST AND ADJACENT AREAS CLOSEST TO LOW. WILL
GO WITH WDLY SCT PRECIP SRN THIRD...AND SCT PRECIP ELSEWHERE CLOSEST
TO WARM FRONT.

SOUTH OF BOUNDARY...SURFACE WINDS WILL VEER BECOMING MORE
UNIFORMLY SOUTH AND EVENTUALLY SOUTHWEST. THE SUN WILL ACTUALLY
BREAK OUT ACROSS A GOOD PORTION OF CWA. WITH AREA IN THE WARM
SECTOR...HIGH TEMPS WILL RISE INTO 70S TO NEAR 80 SE BIG BEND.
RAINFALL RATES WILL TAPER OFF NEXT 12 HRS WITH THE WEAKENING
OVERRUNNING PATTERN BUT WITH GROUNDS SATURATED FROM RECENT RAINS/CAN
NOT ELIMINATE THE POSSIBILITY OF LOCALIZED STREET...ROAD AND STREAM
FLOODING.

TONIGHT...
THE FRONT IS PROGGED TO STALL OVER NRN TIER ALA/GA COUNTIES YIELDING
VERY MILD TEMPERATURES SOUTH OF BOUNDARY. EXPECT LOWS UNIFORMLY
AROUND 60. ABUNDANT GULF MOISTURE IN THE LOW LEVELS DUE TO HIGH DEW
POINTS COMBINED WITH WINDS BECOMING CALM WILL FAVOR STRATUS DECK AND
FOG AND WHICH WILL LINGER WELL PAST SUNRISE MONDAY. SOME DRIZZLE BUT
NIL POPS.

MONDAY...
WITH WEAK FLOW AND LOW SUN ANGLE...AREAS OF LOW CLOUDS AND FOG WILL
LINGER. OTHERWISE...STRONG AND PERSISTENT SUB-TROPICAL HIGH OVER
EASTERN CUBA WILL BUILD NW KEEPING TEMPS WELL ABOVE NORMAL LEVELS.
THIS WILL BE THE WARMEST DAY OF THE WEEK WITH HIGHS RANGING FROM THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. RAIN CHANCES INCREASE FROM
NORTHWEST TO SOUTHEAST BEGINNING IN AFTERNOON WELL IN ADVANCE OF AN
APPROACHING COLD FRONT...WHICH IS FORECAST TO MOVE THROUGH THE CWA
ON TUESDAY. SHARP 60-0 NW-SE POP GRADIENT.

&&

.AVIATION...THROUGH 12Z MON.
VERY POOR FLYING CONDITIONS WILL PERSIST WITH CIGS/VSBYS GENERALLY
REMAINING IFR TO VLIFR AT THE TERMINALS INTO THE LATE MORNING HOURS.
A BAND OF MODERATE TO HEAVY SHOWERS WITH ISOLATED TSS EXTENDING
SOUTHWEST FROM AL/GA STATE LINE TO MOBILE WILL SLOWLY PROGRESS EAST
TODAY TOWARD THE PFN/DHN TERMINALS. ALTHOUGH CIGS/VSBYS MAY IMPROVE
THROUGH THE AFTERNOON PERIOD TODAY...ANOTHER SIMILAR NIGHT TONIGHT
IS EXPECTED.

&&

.MARINE...A WARM FRONT ALONG THE GULF COAST WILL LIFT NORTH OF THE
WATERS TODAY...WITH WINDS AND SEAS GRADUALLY DIMINISHING. ANOTHER
LOW PRESSURE SYSTEM WILL ADVANCE FROM THE PLAINS TO THE ATLANTIC
COAST THROUGH TUESDAY DRAGGING A COLD FRONT SOUTHEASTWARD ACROSS THE
MARINE AREA. WINDS AND SEAS WILL INCREASE TO EXERCISE CAUTION LEVELS
TUESDAY AS THE FRONT APPROACHES...AND TO ADVISORY LEVELS IN WAKE OF
ITS PASSAGE TUESDAY NIGHT INTO WEDNESDAY.

&&

.FIRE WEATHER...WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...THERE
WILL BE NO CONCERNS FOR AT LEAST THE NEXT FEW DAYS.
&&

.HYDROLOGY...ONE TO THREE INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS
DURING THE LAST 18 TO 24 HOURS WILL RESULT IN RAPID RISES ALONG SOME
OF THE MAIN STEM RIVERS DURING THE NEXT SEVERAL DAYS. NEW FLOOD
WARNINGS ARE NOW IN EFFECT FOR THE PEA RIVER AT ELBA WHICH WILL
REACH FLOOD STAGE BY MON MORNING AND THE CHOCTAWHATCHEE AT NEWTON
WHICH WILL GO INTO FLOOD STAGE THIS EVE. FLOOD WARNINGS REMAIN IN
EFFECT FOR THE AUCILLA RIVER AT LAMONT FL...ST MARK RIVER NEAR
NEWPORT FL...AND CHOCTAWHATCHEE RIVER AT CARYVILLE FL WHERE MINOR
FLOODING IS FORECAST. MINOR FLOODING IS OCCURRING AND WILL CONTINUE
FOR THE APALACHICOLA RIVER AT BLOUNTSTOWN FL.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 10 AM CST.
GA...DENSE FOG ADVISORY UNTIL 11 AM EST.
FL...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST (10 AM CST).
GM...NONE.

&&

AVIATION/FIRE WEATHER...GIBBS
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Dec 13, 3:15 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EST SUN DEC 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
415 AM EST SUN DEC 13 2009 /315 AM CST SUN DEC 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH TODAY AS
A WARM FRONT LIFTS NORTH ACROSS THE REGION. AN ADDITIONAL HALF TO
ONE INCH OF RAINFALL IS EXPECTED...WITH THE HEAVIER AMOUNTS ACROSS
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. NO SEVERE WEATHER IS
EXPECTED. AREAS OF FOG WILL DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE NEXT COLD
FRONT MONDAY THROUGH TUESDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY. AFTER THE
FRONTAL PASSAGE TUESDAY NIGHT...MUCH COOLER AND DRIER AIR WILL
PREVAIL FOR REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:17 AM CSTDense Fog AdvisoryTAECoffee, Dale, Geneva, Henry, Houston5 hr
Dec 13, 7:44 AM CSTRiver Flood WarningTAECoffee12 hr
Dec 13, 1:31 PM CSTDense Fog AdvisoryTAECoffee, Dale, Geneva, Henry, Houston19 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.